Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xXillusion

I may get accutane!

Recommended Posts

so my derm said that my skin is really bad but that she HAS to by law or something to give meeeverything else.

She put me on Minocycline (sp?) 20 mg, I think.. and some other topical antibiotic.

She said to come back at the end of March and if it won't work then she'll give me accutane! biggrin.gif

so here is my question: how well does minocycline works? Is 20mp a day ( maybe it's 20 mg and morning and night... I didnt buy it yet) is it high enough?

is there some kind of allergic reaction? Because I got a huge rash from Erythimycin...

I want to get an allergic reaction so I can start accutane much sooner, and be clear by summer.

eusa_dance.gifeusa_dance.gifeusa_dance.gif

Share this post


Link to post
Share on other sites
Guest OnlyJoe

20mg is that it! im doing 100mg in my 7month now still not clearing up so im waiting for my appointment for tane as well

Share this post


Link to post
Share on other sites

Hmm... I had thought 50mg was the lowest dose. That's what I was on. Although it did clear me up quite a bit, it didn't completely. My acne was quite bad though. Accutane seems to be doing it for me though.

Yeah, some people are allergic to mino. You might not be though. It's in a different class than erythromycin.

Good luck.

Share this post


Link to post
Share on other sites

I wonder if anyone is as worried as me about getting the bad side effects... I worry not because they're bad but because that means stopping accutane.

Were any of you guys worried about that?

I know I'm dreaming but antibiotics don't work well for me haha

Share this post


Link to post
Share on other sites

I took minpcycline for 5 Months and it made my acne worse, now im on accutane.. day 15. Well worth it, get on it asap.

Share this post


Link to post
Share on other sites

ha ha I wish. But derm won't let me cause everything has to fail before accutane. I just realised that I took minocycline. It was my mom's. She let me take some and I don't thiink it did much

Share this post


Link to post
Share on other sites

20mg of mino? That is so low. Are you sure that is the dosage?

My dose was 200 mg per day, it really helped my acne for one whole year, then the derm lowered it to 100 mg per day and it slowly started losing effect.

But I liked it when it did wo rk

Share this post


Link to post
Share on other sites
so my derm said that my skin is really bad but that she HAS to by law or something to give meeeverything else.

She put me on Minocycline (sp?) 20 mg, I think.. and some other topical antibiotic.

She said to come back at the end of March and if it won't work then she'll give me accutane!  biggrin.gif

so here is my question: how well does minocycline works? Is 20mp a day ( maybe it's 20 mg and morning and night... I didnt buy it yet) is it high enough?

is there some kind of allergic reaction? Because I got a huge rash from Erythimycin...

I want to get an allergic reaction so I can start accutane much sooner, and be clear by summer.

eusa_dance.gif  eusa_dance.gif  eusa_dance.gif

Share this post


Link to post
Share on other sites

You’re hoping for an allergic reaction to antibiotics and your nervous about the side effects of Accutane?!??! What a complex person you are!

Twenty milligrams is the dose that I have been on for three of my forth months worth of Accutane. I am 5’8 and weigh 123 but when the doctor raised my dose to forty, my skin freaked out. It was cyst city - - what an ugly duckling time in my life that was.

The side effects of Accutane that you really need to worry about (if and when) are terribly chapped lips, dry eyes, joint pain, head ache the first few days, and insomnia/exhaustion. The majority of these side effects are also side effects of dehydration - - so, drink up (water).

Either way, if you don’t have an allergic reaction to your medication, I hope it clears you up. If end up on Accutane, I wish the same for you.

Good luck. Keep us posted, no matter which drug you’re taking.

Share this post


Link to post
Share on other sites

another question: I weigh 137, 5.7 feet tall. So I'm not fat I'm just tall and have big bones.. everyone says so. I see some girls in school who weigh 125 but have some fat sticking out under their shirts.

So how many mg/day will she prescribe for me?

edit: my bad... minocycline 200 mg/day biggrin.gif

Share this post


Link to post
Share on other sites

probably ~40mg. They might start you lower though.

I'm 140lbs and I'm going to be on 50mg for the whole course.

Share this post


Link to post
Share on other sites

does it matter if you're in lower dosage or high? Does the treatment fir us low weights take longer than... er... heavy weights?

I have a few questions because I haven't talked to my derm much about accutane yet. She gave me that red booklet that says: "Program ro Prevent Pregnancy Sotret (isotretinoin)"

Wow I would have never thought that getting accutane is so much trouble! You have to sign all these forms and read dozens of pages that repeat the same thing: Do not get pregnant, it will cause severe birth defects.

and then there is a little section on other side effects.

And then there is a section for Boton Univ survey and they'll send me $30 if I participate. Why not? I could use some new skirt or something smile.gif

so here's my questions:

1. Can I drink coffee on accutane?

2. Use makeup/foundation?

3. Eat whatever I want?

4. How often should I wash? What soap should I use?

5. They say that you can have depression - mood swings, withdrawal from social life, family, blah blah... well do they count that most people have these symptomps BECAUSE OF ACNE? Just wondering...

Share this post


Link to post
Share on other sites

1. Can I drink coffee on accutane?

Yes, you can.

2. Use makeup/foundation?

Might be difficult. A woman might be able to give a better answer to that one.

3. Eat whatever I want?

Yes

4. How often should I wash? What soap should I use?

Just twice with any mild cleanser. I'm using Cetaphil.

5. They say that you can have depression - mood swings, withdrawal from social life, family, blah blah... well do they count that most people have these symptomps BECAUSE OF ACNE? Just wondering...

I'm sure accutane could cause depression in some people. It probably depends on the individual. For others, it might be their acne. I think acne contributed to my depression, even if I didn't realize it. There were other things too, though. It's gone now that my acne is clearing up.

Share this post


Link to post
Share on other sites

i was in the same situation as you. I was on mynocylin or whatever, as well as retina, and my acne went away after like 3-4 months. However this was like sometime early last year. Since chritmas, my skin has been breaking out badly and so about 2 weeks ago I went back to my derm (keiser) and I asked the nurse to put me on accutane. She refused and said because I waited too long to go back for a follow up that I would need to restart my treatment with mynocylin. I was like.....it didnt work (even though it did...somewhat slow) and so she called in the doctor, the doctor (this strange looking 50 + yr man who looked like he had every derm procedure outthere done to him) evaluated my face and said that I was in fact a good candidate for accutane. So I had my blood test last week on fri, the nurse called me yesterday and said my blood test results are normal and to come and pick up my prescription. Now im so exicited, just the thought of being acne free (in time for the summer) makes me feel really good about myself. Anyways, hope everything goes ok for you too!

Share this post


Link to post
Share on other sites

thanks, knownasmichael, that was really helpful! When you said you were clear on mynocycline, were you 100% clear? no bumps no blackheds, no pimples once in awhile?

She gave me this topical - clindamycin too

Share this post


Link to post
Share on other sites
thanks, knownasmichael, that was really helpful! When you said you were clear on mynocycline, were you 100% clear? no bumps no blackheds, no pimples once in awhile?

She gave me this  topical - clindamycin too

Share this post


Link to post
Share on other sites
thanks, knownasmichael, that was really helpful! When you said you were clear on mynocycline, were you 100% clear? no bumps no blackheds, no pimples once in awhile?

She gave me this  topical - clindamycin too

Share this post


Link to post
Share on other sites

thank you smile.gif

I wonder why derms prescribe antibiotics though. I mean it's not good to take it for the rest of your life if they help, you know..

Share this post


Link to post
Share on other sites
thank you smile.gif

I wonder why derms prescribe antibiotics though. I mean it's not good to take it for the rest of your life if they help, you know..

Share this post


Link to post
Share on other sites

I have another questrion. End of March=Spring. Treatment most likely will end in the late summer. 90+ humid weather.

Girls, how about shaving your legs on accutane? Do you do it? If yes, what lotions do you use?

ans can u go to the pools and stuff?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×